Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 34, NWS Pocatello, ID

June 27, 2004Bingham County, Bonneville County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 27, 2004, 2:48 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2004, 2:48 PM MDT (20:48 UTC)
Expired
Jun 27, 2004, 3:15 PM MDT
In force
27 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bingham County, ID, Bonneville County, ID

The radar

The Pocatello radar (KSFX), 74 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS55 KPIH 272048
SVRPIH
IDC011-019-272115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
247 PM MDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BINGHAM COUNTY IN IDAHO
  CENTRAL BONNEVILLE COUNTY IN IDAHO

* UNTIL 315 PM MDT

* AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BONE...OR ABOUT 14 MILES EAST OF GOSHEN...  
  AND NEARLY STATIONARY.

LAT...LON 4333 11196 4321 11178 4333 11163 4344 11182

$$

KS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM MDT, 33 minutes earlier.

Area forecast discussion, Jun 27, 2:15 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT SUN JUN 27 2004

.DISCUSSION...
CONVECTION FIRING ACROSS THE MOUNTAINS EARLY THIS AFTERNOON AS A
SHORT WAVE FEATURE WAS NOTED WORKING NORTH THROUGH CNTRL NEVADA
TOWARDS THE MOIST/UNSTABLE AIRMASS CURRENTLY IN PLACE OVER SRN
IDAHO.  THIS WAVE TO HELP SUSTAIN CONVECTIVE ACTIVITY THROUGH THE
EVENING BEFORE WEAKENING AFTER MIDNIGHT. PATTERN UNDERGOING A BIT OF
A CHANGE WITH BAGGY TROUGH ANCHORING ALONG THE CALIFORNIA COAST BY
MID WEAK WITH DRIER AND MORE STABLE CONDITIONS BUILDING INTO THE
REGION FROM THE SOUTH. BY WEDNESDAY HAVE GENERALLY TRIMMED
CONVECTIVE ACTIVITY BACK CONFINING IT TO MOUNTAINS FOR THE DURATION
OF THE FORECAST PERIOD AS BAGGY TROUGH REMAINS NEAR CALIFORNIA AND
INCREASING WESTERLY FLOW PENETRATES WRN CANADA PERHAPS SIGNALING A
PATTERN CHANGE BEYOND THE 4TH OF JULY WEEKEND. HUSTON
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT SUN JUN 27 2004

IDZ017>023-031-032-281200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
540 AM MDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:43 PM MDTSevere Thunderstorm WarningPIHCassia62 min
Jun 27, 4:52 PM MDTSevere Thunderstorm WarningPIHOneida38 min
Jun 27, 5:45 PM MDTSevere Thunderstorm WarningPIHBonneville45 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.